Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 129, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at May 31, 2018, 5:33 PM CDT for Shannon County, Texas County, Missouri. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2018, 5:33 PM CDT (22:33 UTC)
- Expired
- May 31, 2018, 6:15 PM CDT
- In force
- 42 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Shannon County, MO, Texas County, MO
The radar
The Springfield radar (KSGF), 169 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 6:00 PM CDT | TSTM WND DMG | 4 Ne Pine Crest, MO | TREE LIMBS BLOWN INTO POWER LINES. TIME ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 1:57 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.6 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 133 J/kg
- Mixed-layer CIN
- -299 J/kg
- Mixed-layer LCL
- 880 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -216 m²/s²
- 0-3 km storm-relative helicity
- -160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
560
WUUS53 KSGF 312233
SVRSGF
MOC203-215-312315-
/O.NEW.KSGF.SV.W.0129.180531T2233Z-180531T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
533 PM CDT THU MAY 31 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southwestern Shannon County in south central Missouri...
Southeastern Texas County in south central Missouri...
* Until 615 PM CDT
* At 532 PM CDT, a severe thunderstorm was located near Mountain
View, moving east at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Winona... Birch Tree...
Eminence... Montier...
Alley Spring... Teresita...
West Eminence... Arroll...
Pine Crest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter such as an interior room, a
bathroom, closet or basement.
&&
A tornado watch remains in effect until 800 PM CDT for south central
Missouri.
LAT...LON 3698 9129 3693 9149 3698 9166 3705 9166
3705 9175 3714 9174 3718 9141 3709 9128
TIME...MOT...LOC 2232Z 274DEG 19KT 3707 9166
HAIL...1.00IN
WIND...60MPH
$$
Hatch1 follow-up statement
407
WWUS53 KSGF 312251
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
551 PM CDT THU MAY 31 2018
MOC215-312301-
/O.CAN.KSGF.SV.W.0129.000000T0000Z-180531T2315Z/
Texas MO-
551 PM CDT THU MAY 31 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN TEXAS COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 800 PM CDT for south central
Missouri.
LAT...LON 3699 9129 3698 9149 3702 9166 3715 9166
3718 9141 3709 9128
TIME...MOT...LOC 2251Z 266DEG 20KT 3710 9158
$$
MOC203-312315-
/O.CON.KSGF.SV.W.0129.000000T0000Z-180531T2315Z/
Shannon MO-
551 PM CDT THU MAY 31 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTHWESTERN SHANNON COUNTY...
At 551 PM CDT, a severe thunderstorm was located near Summersville,
or 10 miles northeast of Mountain View, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Winona... Birch Tree...
Eminence... West Eminence...
Alley Spring... Pine Crest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This thunderstorm is capable of producing all types of severe weather
including extremely large hail, destructive straight line winds and
tornadoes. Move quickly to a safe shelter, such as an interior room,
a bathroom or closet or basement.
&&
A tornado watch remains in effect until 800 PM CDT for south central
Missouri.
LAT...LON 3699 9129 3698 9149 3702 9166 3715 9166
3718 9141 3709 9128
TIME...MOT...LOC 2251Z 266DEG 20KT 3710 9158
HAIL...1.00IN
WIND...60MPH
$$
HatchWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 1:32 PM CDT, 4 hours 1 minute earlier.
Area forecast discussion, May 31, 1:32 PM CDT, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Springfield MO 132 PM CDT Thu May 31 2018 .SHORT TERM...(This evening through Friday) Issued at 123 PM CDT Thu May 31 2018 A strongly unstable airmass resided over the Missouri Ozarks region this afternoon. A few boundaries were located across the area. This boundaries in conjunction with an incoming wave from Kansas will help to initiate strong to severe storms this afternoon and evening primarily along and southeast of Interstate 44. All modes of severe weather are possible with this activity with potential for significant hail up to tennis ball size. The most intense storms will occur across south central missouri or southeast of Interstate 44. Most of the storms will move southeast of the area by 10pm. Mid level heights rise on Friday with high temps soaring into the lower 90s at most locations. Heat Indicies will approach the low 100s across western Missouri. No precipitation is expected. .LONG TERM...(Friday Night through Thursday) Issued at 123 PM CDT Thu May 31 2018 Attention then turns to Saturday as a mid level shortwave moves east across Nebraska and Iowa. A complex of storms looks to form to our northwest Friday night and move southeast toward northern Missouri by early Saturday morning. Will then need to monitor left over boundaries as GFS is showing ML capes over 4000j/kg over the eastern half of the area Saturday afternoon. If storms form they would likely become severe, forecast trends will need to be monitored for Saturday afternoon. Northwest flow pattern will develop through next Tuesday with generally dry weather until a passing wave brings rain chances next Wednesday. High temps will remain in the 80s to around 90. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1207 PM CDT Thu May 31 2018 Showers and storms will develop close to the SGF terminal by early afternoon and move southeast and may also affect the BBG terminal. JLN will likely stay just west of the storms. Winds will remain out of the south to southwest. VFR conditions will remain outside of thunderstorms. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Burchfield LONG TERM...Burchfield AVIATION...Burchfield
Hazardous weather outlook, May 31, 2:25 PM CDT, 3 hours 8 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Springfield MO 225 PM CDT Thu May 31 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-011930- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 225 PM CDT Thu May 31 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Elevated tornado risk. Elevated hail risk. Elevated thunderstorm wind damage risk. Limited flooding risk. Significant lightning risk. Limited excessive heat risk. DISCUSSION... Strong to severe thunderstorms will develop early this afternoon across the Interstate 44 corridor and move southeast during the afternoon and evening hours as a very unstable airmass over the region interacts with a remnant outflow boundary. Damaging thunderstorm wind gusts up to 70 mph and hail up to the size of tennis balls will be the main threats. Isolated tornadoes are possible along and south of Interstate 44 with the best chance for a tornado across south central missouri. Cloud to ground lightning will be likely in all thunderstorms. The overall highest threat for severe thunderstorms will be southeast of Interstate 44 this afternoon and evening. Due to the abundant moisture and potential redevelopment of storms over the same area, localized flash flooding of low lying areas will be possible, especially across south central missouri. Heat index values will rise into the mid 90s over portions of southwest Missouri this afternoon. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another round of thunderstorms is expected on Saturday, mainly over the eastern Missouri Ozarks. A few strong to severe storms will be possible. Afternoon heat index values will reach near 100 degrees Friday and Saturday afternoons especially along and west of the Interstate 49 corridor. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for locations along and south of Interstate 44. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Burchfield
In the hours before
Local storm report, May 31, 4:43 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
443 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 3 SSW WALNUT SHADE 36.70N 93.22W
05/31/2018 E1.25 INCH TANEY MO AMATEUR RADIO
HALF DOLLAR SIZE HAIL BEING REPORTED 1 1/2
MILES SOUTH OF F AND 65.
&&
TEOLocal storm report, May 31, 4:44 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
444 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL FORSYTH 36.69N 93.12W
05/31/2018 E1.75 INCH TANEY MO EMERGENCY MNGR
GOLFBALL SIZE HAIL.
&&
TEOLocal storm report, May 31, 4:47 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
447 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 1 E FORSYTH 36.69N 93.10W
05/31/2018 E1.75 INCH TANEY MO PUBLIC
GOLFBALL SIZE HAIL.
&&
TEOLocal storm report, May 31, 4:55 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
455 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 1 N FORSYTH 36.69N 93.12W
05/31/2018 M2.75 INCH TANEY MO PUBLIC
MEASURED BASEBALL SIZE HAIL. VIA MEDIA
FACEBOOK.
&&
TEOLocal storm report, May 31, 5:03 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
503 PM CDT THU MAY 31 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 1 SE FORSYTH 36.67N 93.11W
05/31/2018 M1.75 INCH TANEY MO CO-OP OBSERVER
GOLF BALL SIZE HAIL AT FORSYTH MO 17;40 TILL
17:45 WIND ESTIMATED AT 45 TO 50 KNOTS.
&&
TEOSpecial weather statement, May 31, 5:25 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Springfield MO
525 PM CDT THU MAY 31 2018
MOZ082-097-098-312315-
Howell MO-Shannon MO-Texas MO-
525 PM CDT THU MAY 31 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SHANNON...NORTHEASTERN
HOWELL AND SOUTHEASTERN TEXAS COUNTIES UNTIL 615 PM CDT...
At 525 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mountain View, moving east at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Mountain View... Winona...
Birch Tree... Eminence...
Summersville... Montier...
Alley Spring... Teresita...
West Eminence... Arroll...
Pine Crest...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 800 PM CDT for south central
Missouri.
LAT...LON 3708 9122 3689 9122 3688 9141 3696 9178
3716 9177 3723 9112 3720 9112 3720 9109
3718 9109 3717 9104 3714 9104 3714 9102
3709 9102
TIME...MOT...LOC 2225Z 268DEG 17KT 3708 9170
HatchThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 3:28 AM CDT | Special Weather Statement | SGF | Barton, Jasper, McDonald, Newton, Vernon | 77 min |
| May 31, 4:35 AM CDT | Special Weather Statement | SGF | Cedar, Dade, Lawrence | 55 min |
| May 31, 5:04 AM CDT | Special Weather Statement | SGF | Greene, Hickory, Polk | 56 min |
| May 31, 5:15 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Miller, Morgan | 27 min |
| May 31, 5:51 AM CDT | Special Weather Statement | SGF | Dallas, Laclede, Webster | 54 min |
| May 31, 7:06 AM CDT | Special Weather Statement | SGF | Pulaski | 39 min |
| May 31, 2:49 PM CDT | Special Weather Statement | SGF | Christian | 41 min |
| May 31, 2:51 PM CDT | Special Weather Statement | SGF | Newton | 39 min |
| May 31, 3:25 PM CDT | Special Weather Statement | SGF | Christian | 50 min |
| May 31, 3:28 PM CDT | Special Weather Statement | SGF | Stone | 47 min |
| May 31, 3:31 PM CDT | Special Weather Statement | SGF | Shannon | 44 min |
| May 31, 3:44 PM CDT | Special Weather Statement | SGF | Howell | 46 min |
| May 31, 4:08 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 52 min |
| May 31, 4:10 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 50 min |
| May 31, 4:22 PM CDT | Severe Thunderstorm Warning | SGF | Howell | 53 min |
| May 31, 4:42 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 48 min |
| May 31, 4:45 PM CDT | Tornado Warning | SGF | Oregon, Shannon | 30 min |
| May 31, 5:01 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Oregon | 44 min |
| May 31, 5:23 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 33 min |
| May 31, 5:25 PM CDT | Special Weather Statement | SGF | Shannon | 50 min |
| May 31, 5:45 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 24 min |
| May 31, 6:08 PM CDT | Severe Thunderstorm Warning | SGF | Ozark, Taney | 52 min |
| May 31, 6:16 PM CDT | Severe Thunderstorm Warning | SGF | Wright | 44 min |
| May 31, 6:19 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 41 min |
| May 31, 6:21 PM CDT | Severe Thunderstorm Warning | SGF | Christian, Douglas, Taney | 39 min |
| May 31, 6:24 PM CDT | Special Weather Statement | SGF | Dent | 51 min |
| May 31, 6:27 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Wright | 48 min |
| May 31, 6:32 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 43 min |
| May 31, 6:36 PM CDT | Tornado Warning | SGF | Dent | 24 min |
| May 31, 6:43 PM CDT | Tornado Warning | SGF | Dent, Texas | 32 min |
| May 31, 6:56 PM CDT | Special Weather Statement | SGF | Oregon | 49 min |
| May 31, 6:58 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Ozark, Taney | 28 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.